MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY TRANSHEPATIC; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY TRANSHEPATIC; CATHETER, BILIARY, DIAGNOSTIC
Model Number 20233
Medical Device Problem Codes Premature Activation (1484); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent was difficult to position.The 80% stenosed target lesion was located in the mildly tortuous and non-calcified common bile duct to duodenum.A 10mmx60mm wallflex biliary stent was deployed.However, the wallflex stent moved backwards when the physician tried to withdraw the stent catheter.The physician then reconstrained the stent catheter without any difficulty to recapture the nosecone, and the stent moved forward to its original position.Furthermore, the catheter was again withdrawn, and the stent moved backwards and missed the stricture site.The stent was recaptured and withdrawn several times until the stent dislodged from the catheter.Hence, another 10x60mm wallflex stent was deployed, and the procedure was completed.No patient complications were reported, and the patient was stable post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a picture was provided, and it could be observed that the stent was inside the patient, however, no damages related to the stent were noted.Only the delivery system was returned for analysis, and no damages were noted.
 
Event or Problem Description
It was reported that the stent was difficult to position.The 80% stenosed target lesion was located in the mildly tortuous and non-calcified common bile duct to duodenum.A 10mmx60mm wallflex biliary stent was deployed.However, the wallflex stent moved backwards when the physician tried to withdraw the stent catheter.The physician then reconstrained the stent catheter without any difficulty to recapture the nosecone, and the stent moved forward to its original position.Furthermore, the catheter was again withdrawn, and the stent moved backwards and missed the stricture site.The stent was recaptured and withdrawn several times until the stent dislodged from the catheter.Hence, another 10x60mm wallflex stent was deployed, and the procedure was completed.No patient complications were reported, and the patient was stable post-procedure.It was further reported that it was suspected that the retrieval loop stuck to the nose cone.Therefore, when the catheter was withdrawn after each deployment, the whole system moved together.Additionally, the stent was reconstrained six times and the stent prematurely deployed.There was no noticeable damage to the stent or the delivery catheter.

Brand Name
WALLFLEX BILIARY TRANSHEPATIC
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17673880
Report Number2124215-2023-44740
Device Sequence Number6512601
Product Code FGE
UDI-Device Identifier08714729820512
UDI-Public08714729820512
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K112543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Model Number20233
Device Catalogue Number20233
Device Lot Number0030179034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale